MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number DF59NC
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, we have been informed by our distributor (b)(6) about a malfunction with a defibrillation electrode at an unkown health care facility.The initial report specified: "i have received a complaint from one of our client regarding df59nc lot 210226-4019 which shows a problem on the cable." requesting further information on the malfunction we had been informed that no patient was harmed and that the customer detected two concerned defibnillation sets.No furher information has been made available on this malfunction despite repeated requests.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.All inspected samples were found to perform within limits.No faults were detected.We also received two photos showing the claimed cable defect.The product is packaged in a way that the cable is lead out of the pouch so the electrode set can be connected to a defibrillator well before its use.The pictures show detect that the defect on the section of the cable protruding from the pouch.The second detailed picture of the defect is very blurred.The defective area looks as if it had melted.The defect appears to be approx.1cm - 1.5cm in size.The involved devices have not been made available to the date of this report.However the customer has announced that the customer samples will be returned for a further investigation.Currently we are awaiting the samples for the investigation.After investigating them we can judge whether a reportable incident has occurred.We will provide a follow up report.This product is not marketed in the usa.No 510 (k) and no pma exist for it.However, devices made using a similar design are sold in the us.We are therefore reporting this malfunction as a precaution.
 
Event or Problem Description
On (b)(6) 2021, we have been informed by our distributor sarl immed europe, france, about a malfunction with a defibrillation electrode at an unkown health care facility.The initial report specified: "i have received a complaint from one of our client regarding df59nc lot 210226-4019 which shows a problem on the cable." requesting further information on the malfunction we had been informed that no patient was harmed and that the customer detected two concerned defibnillation sets.No furher information has been made available on this malfunction despite repeated requests.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.All inspected samples were found to perform within limits.No faults were detected.We also received two photos showing the claimed cable defect.The product is packaged in a way that the cable is lead out of the pouch so the electrode set can be connected to a defibrillator well before its use.The pictures show detect that the defect on the section of the cable protruding from the pouch.The second detailed picture of the defect is very blurred.The defective area looks as if it had melted.The defect appears to be approx.1cm - 1.5cm in size.We received two concerned customer sample pouches on (b)(6) 2022.As already mentioned by the distributor one electrode cable was already cut off from the pouch.A visual inspection of the two defibrilation set cables have shown a damaged insulation on both cables.Most likely caused by a high heat source.One cable set damage is so deep that cable strands are exposed.The production line was evaluated based on the returned customer samples.All stations on the production line were examined based on the defective cable.No possible cause can be determined.In addition, electrical continuity checks of the cable from the plug to the electrode rivet are carried out during the production process, which represents a possible detection of such a fault.In the entire defibrillation production process, no heat sources / seals or welding stations are used that can melt or burn a cable in such a way.Such a fault in the cable has never been detected before.Further on we have contacted our cable supplier for additional investigating this claimed failure.We have been informed that: "we had looked back to each process steps but cannot find potential cause for this specific defect.There is no electric heating tool/unit or exposed equipment heating part during the production of 92371 [the concerned cable].This also true to the whole assembly floor where the 92371 was produced.We also notice that the heat source could be pretty high according to the surface shrinking pattern and the black charcoal spot of the burned/melted area show in the picture.The defect area looks like is away from the injection forming area.Even for the forming failure, we will see pressed trace/mark which is smooth and more like mechanical force applied on soft plastic.Not like this burning mark." no root cause can be found what might have caused the claimed defect.Additionally we have contacted our distributor if the possibility may exist this failure was caused at the user facility.We have been informed that the user facility "no they received the goods like that".This product is not marketed in the usa.No 510 (k) and no pma exist for it.However, devices made using a similar design are sold in the us.We are therefore reporting this malfunction as a precaution.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key13249285
Report Number8020045-2022-00001
Device Sequence Number20021876
Product Code MKJ
UDI-Device Identifier19005531506449
UDI-Public(01)19005531506449
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberDF59NC
Device Catalogue NumberDF59NC
Device Lot Number210226-4019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown